Medication side effects

I am on a combination of meds for rheumatoid arthritis which I have been taking for just over a month now. Following my recent blood test 4 days ago I had a small bruise but this seems to be getting bigger and is now the size of a satsuma. I have also started getting small clusters of spots on both my cheeks within 24 hours of taking methotrexate. This gradually goes down as the week goes on then reappears again after taking it again. The other meds I'm on is prednisolone and hydroxychloroquine. I wondered if anyone else has had these problem when taking any of these meds and if so do they stop once your body gets used to it. Any help would be gratefully received. 

3 Replies

oldestnewest
  • I would check with your rhuemy nurse as I had the same problem and it turned out that I am allergic to the methotrexate. They may put you on something else if that's the case. 

  • Ty I don't have a rheumy nurse. I hope not as I was allergic to the sulpalazine and had to stop that lol. It could also be the steroids so will wait and see once they finish if it has improved. 

  • Hi Tracey63anne,  My husband had his knees replaced during the last year.  The anticoagulant tablets he was obliged to take following the operation  did exactly the same to him. He carried on taking them, but he began to itch all over and we had to get a Doctor out quickly as the "welts" increased.  It was an allergy to the anti-coagulant drug. I should go to you G.P. and show him the bruises, as you could be getting an allergy.  When my husband had the first knee replacement at the end of last May, he was fine with the anti-coagulant tablets, but the second time the allergy was triggered.  They might have to find you alternative medication, if you are allergic. Kind regards,

You may also like...